Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Cartan subalgebras for quantum symmetric pair coideals

Author: Gail Letzter
Journal: Represent. Theory 23 (2019), 88-153
MSC (2010): Primary 17B37; Secondary 17B10, 17B22
Published electronically: January 31, 2019
MathSciNet review: 3904162
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is renewed interest in the coideal subalgebras used to form quantum symmetric pairs because of recent discoveries showing that they play a fundamental role in the representation theory of quantized enveloping algebras. However, there is still no general theory of finite-dimensional modules for these coideals. In this paper, we establish an important step in this direction: we show that every quantum symmetric pair coideal subalgebra admits a quantum Cartan subalgebra which is a polynomial ring that specializes to its classical counterpart. The construction builds on Kostant and Sugiura’s classification of Cartan subalgebras for real semisimple Lie algebras via strongly orthogonal systems of positive roots. We show that these quantum Cartan subalgebras act semisimply on finite-dimensional unitary modules and identify particularly nice generators of the quantum Cartan subalgebra for a family of examples.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 17B37, 17B10, 17B22

Retrieve articles in all journals with MSC (2010): 17B37, 17B10, 17B22

Additional Information

Gail Letzter
Affiliation: Mathematics Research Group, National Security Agency, Fort Meade, Maryland 20755-6844
MR Author ID: 228201

Keywords: Quantized enveloping algebras, symmetric pairs, coideal subalgebras, Cartan subalgebras
Received by editor(s): June 4, 2017
Received by editor(s) in revised form: November 23, 2018
Published electronically: January 31, 2019
Article copyright: © Copyright 2019 American Mathematical Society